MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL
Model Number M0061921420
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris¿ ultra ureteral stent had been implanted in the ureter on (b)(6) 2017, and was removed on (b)(6) 2017 as a planned ureteroscopy procedure.According to the complainant, during stent withdrawal, it was noted that the stent was calcified and was unable to drain.A clamp was used to remove the entire stent.The procedure was completed with another polaris¿ ultra ureteral stent.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be ¿stable¿.
 
Additional Manufacturer Narrative
A visual analysis of the returned stent revealed residues of calcification on the stent, it was also found kinked at 12.0 cm from the renal pigtail.Encrustation is an adverse event associated with retrograde and antegrade positioned indwelling ureteral stents; therefore, based on all gathered information the most probable cause for this complaint is considering ¿anticipated procedural complication¿ since the complaint is due to a known physiological effects of the procedure noted within the directions for use.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6798875
Report Number3005099803-2017-02500
Device Sequence Number11022743
Product Code FAD
UDI-Device Identifier08714729124542
UDI-Public(01)08714729124542(17)20190811(10)19561447
Combination Product (Y/N)N
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2019
Device Model NumberM0061921420
Device Catalogue Number192-142
Device Lot Number19561447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer09/04/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight80